Journal of Differential Geometry
- J. Differential Geom.
- Volume 109, Number 2 (2018), 257-289.
Foliations by spheres with constant expansion for isolated systems without asymptotic symmetry
Motivated by the foliation by stable spheres with constant mean curvature constructed by Huisken–Yau, Metzger proved that every initial data set can be foliated by spheres with constant expansion (CE) if the manifold is asymptotically equal to the standard $[t=0]$-timeslice of the Schwarzschild solution. In this paper, we generalize his result to asymptotically flat initial data sets and weaken additional smallness assumptions made by Metzger. Furthermore, we prove that the CE-surfaces are in a well-defined sense (asymptotically) independent of time if the linear momentum vanishes.
J. Differential Geom., Volume 109, Number 2 (2018), 257-289.
Received: 18 May 2015
First available in Project Euclid: 23 May 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Nerz, Christopher. Foliations by spheres with constant expansion for isolated systems without asymptotic symmetry. J. Differential Geom. 109 (2018), no. 2, 257--289. doi:10.4310/jdg/1527040873. https://projecteuclid.org/euclid.jdg/1527040873